How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
45841547
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

I have been on cymbalta for 9 years 60 mg. For anxiety. I decided

Customer Question

I have been on cymbalta for 9 years 60 mg. For anxiety. I decided that I don't want to take it anymore, so I called my doctor and she said that I should go down to 30 mg for awhile and slowly stop. I am a 37 year old female and I lead a pretty successful life. I told my doc that my plan was to wait and see how I felt on march 1, and she said I could try that but to call her if I wanted to give the 30 mg a try. I am constantly verifying things in my head like "I am happy, right, I know God is real, right?
Submitted: 4 years ago.
Category: Mental Health
Expert:  MN Psychiatrist replied 4 years ago.
Hello, I am a psychiatrist.
To answer your question, when people have recurrent depression that significantly affects their ability to function and/or their quality of life, they often benefit from lifetime treatment with an antidepressant.

If you have been on 60mg of Cymbalta daily for 9 years, I suspect that you will have some unpleasant withdrawal symptoms (dizziness and nausea, especially) by decreasing the Cymbalta from 60mg daily to 30mg daily. It would be better to decrease it to 50mg daily (using a 20mg capsule and a 30mg capsule) for a month, then decrease it to 40mg daily for a month (using two 20mg capsules), then decrease it to 30mg daily for a month, then decrease it to 20mg daily for a month, after which point you should be able to just stop it.

If you are still crying for little or no apparent reason, though, it would be a bad idea to decrease it; in that case, you might talk to your doctor about increasing it.

Does this make sense?
MN Psychiatrist and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.
Yes thank you so much.
Expert:  MN Psychiatrist replied 4 years ago.
I'm glad that I could be of help.

Related Mental Health Questions